MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts were made to contact the customer account requesting additional information however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zlb00 15.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye) on (b)(6) 2019.The zlb00 lens was explanted on (b)(6) 2019 due to reported complaint of mechanical failure.It was reported there was no patient injury, no suture(s), and no vitrectomy however the incision was enlarged.Attempts were made to contact the customer account requesting additional information however, to date no response has been received.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Corrected information: section b-3: date of event was updated from (b)(6) 2019 to (b)(6) 2019.Section h-6: device code 3191 - mechanical failure is no longer applicable and updated to patient code 2137 per additional information received from account.Additional information: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 10/30/2019.Section h-3: device evaluated by manufacturer: yes.Section h-3: device returned to manufacturer: yes.Device evaluation: the product was received in a zip-lock bag.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no similar complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9273132
Report Number9614546-2019-01023
Device Sequence Number10804029
Product Code MFK
UDI-Device Identifier05050474560581
UDI-Public(01)05050474560581(17)210429
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer11/05/2019
10/25/2020
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date11/19/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005